Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 27, 2007, 4:31 PM EDT for Duplin County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 27, 2007, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 272032 SVRMHX NCC061-272100- /O.NEW.KMHX.SV.W.0064.070727T2031Z-070727T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 431 PM EDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUPLIN COUNTY IN EASTERN NORTH CAROLINA... THIS INCLUDES THE CITY OF WARSAW... * UNTIL 500 PM EDT * AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARSAW...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENANSVILLE BY 455 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3510 7821 3492 7822 3489 7779 3512 7778 $$ 24
1 follow-up statement
000 WWUS52 KMHX 272050 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 449 PM EDT FRI JUL 27 2007 NCC061-272100- /O.CON.KMHX.SV.W.0064.000000T0000Z-070727T2100Z/ DUPLIN NC- 449 PM EDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR DUPLIN COUNTY... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENANSVILLE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KENANSVILLE BY 455 PM EDT... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3510 7821 3492 7822 3489 7779 3512 7778 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:43 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 27, 3:43 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 PM EDT FRI JUL 27 2007 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA THIS WEEKEND AND INCREASE OUR CHANCES FOR RAIN ESPECIALLY ON SUNDAY NIGHT INTO MONDAY. THE FRONT WILL SLOWLY MOVE THROUGH THE AREA DURING NEXT WEEK AND MOVE OFFSHORE DURING THE MIDDLE OF THE WEEK. THE REMNANTS OF THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT LATE NEXT WEEK AGAIN INCREASING OUR CHANCES FOR RAIN. && .NEAR TERM /THROUGH TONIGHT/... THUNDERSTORMS FIRING BETWEEN KINSTON AND RALEIGH THIS AFTERNOON WILL DRIFT SLOWLY SOUTHEAST TONIGHT. THE STORMS ARE PRIMARILY DIURNAL IN NATURE SO THEY ARE EXPECTED TO DIMINISH THIS EVENING. I HAVE A 30 POP FOR THE WESTERN PORTION OF OUR CWA FOR TONIGHT AND 20 EAST. DEWPOINTS ARE NOW SIMILAR TO YESTERDAY AT THIS TIME AND LOWS WILL BE SIMILAR TO YESTERDAY AS WELL...PERHAPS A DEGREE OR TWO HIGHER. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... CHANCES FOR RAIN WILL INCREASE THROUGH THE TIME PERIOD AS A COLD FRONT BEGIN INCHING IT WAY SOUTHEAST TOWARD THE CWA. GFS APPEARS TO BE MUCH WETTER THAN THAN NAM. RATHER THAN COMPLETELY BUYING INTO GFS AT THIS POINT, I PREFER TO USE 40 POP VICE A HIGH CHANCE OR LIKELY...ESPECIALLY CONSIDERING THE FACT THAT THERE MAY BE TIMING ERRORS IN THE GFS. LATER SHIFT CAN INCREASE POPS IF NECESSARY. TEMPS LOOK TO BE NEAR NORMAL....HIGHS AROUND 90...LOWS IN THE 70S. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE CDFNT WILL MOVE THROUGH THE AREA MONDAY AND TUESDAY AND MAY BE OFFSHORE ON WEDNESDAY. EARLY IN THE WEEK WE WILL SEEM CLIMO TYPE POPS GENERALLY 30 TO 40 PERCENT. CHANCES FOR RAIN WILL DECREASE A GOOD BIT ON WEDNESDAY AND THURSDAY IF THE FRON IS ABLE TO MAKE IT OFF SHORE. THE FRONT IS EXPECTED TO MOVE BACK NORTH AS A WARMFRONT SPREADING RAIN ACROSS THE AREA AGAIN ON FRIDAY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... TYPICAL SUMMER AFTERNOON WITH LIGHT WINDS AND SCT-BKN CU CLDS. CONVECTION FIRING WEST OF TERMINALS THIS AFTERNOON BY THEY WILL DIMINISH AFTER SUNSET. PGV AND ISO ARE MOST LIKELY TO AFFECTED BY THE TSTMS THIS AFTERNOON BUT TERMINAL HAVE THE POSSIBILITY IN THEM. THE STRONGER STORMS ARE PRODUCING SMALL (DIME-PENNY SIZE HAIL). SOMRE LIGHT FOG AGAIN PROBABLE TOMORROW AROUND SR BUT ANY MVFR/IFR CONDS SHOULD BE SHORT LIVED. SAT AND SUN WEATHER WILL BE SIMILAR TO TODAYS...SUNDAY NIGHT AND MONDAY LOOK TO HAVE MORE SHWRS/TSTS AROUND AS COLD FRONT CLOSES IN ON AREA. && .MARINE... WINDS HAVE FINALLY SHIFTED TO S-SELY ACROSS THE WATERS THIS AFTERNOON AND REMAIN GENERALLY LIGHT...STRONGEST UP TO 13 KT FAR N AND FAR S PORTIONS. LOCAL ARW MODEL HANDLING THE NEAR TERM WINDS BEST AND FOLLOWED CLOSELY THROUGH SAT WHICH KEEPS WINDS S-SW. USED A BLEND OF NAM AND GFS SAT NIGHT THROUGH SUN NIGHT WITH S-SW WINDS UP TO 15 KT CONTINUING AS A FRONTAL BOUNDARY APPROACHES THE REGION. SEAS WILL REMAIN MAINLY 2-3 FT THROUGH SUN NIGHT WITH ELY SWELLS SLOWLY SUBSIDING. MODELS DIVERGE WITH HANDLING OF THE FRONT MON THROUGH THE REST OF THE FORECAST PERIOD. THE 12Z GFS THE MOST AGRESSIVE TAKING THE FRONT OFFSHORE AND DEVELOPING A SERIES OF LOW PRES SYSTEMS ALONG IT EARLY NEXT WEEK. CONFIDENCE IS LOW WITH THE GFS SOLUTION AND FOR THE TIME BEING WILL FOLLOW HPC GUIDANCE CLOSELY KEEPING THE FRONT ACROSS THE CWA EXCEPT EXTENDING OFFSHORE IN THE FAR NRN WATERS. MADE ONLY MINOR CHANGES THE WAVE GRIDS IN THE EXTENDED KEEPING SEAS AOB 5 FT. IF THE PRESENT GFS SOLUTION VERIFIES...SIGNIFICANTLY DIFFERENT CONDITIONS WILL BE LIKELY ACROSS MUCH OF THE WATERS WITH SEAS AND N-NE WINDS BRINGING SCA CONDITIONS ACROSS THE WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...TK MARINE...SK
Hazardous weather outlook, Jul 27, 3:04 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 304 AM EDT FRI JUL 27 2007 NCZ103-280715- OUTER BANKS DARE- 304 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES NORTH OF CAPE HATTERAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>095-098-104-280715- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 304 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:31 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.